MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL; TUBE, TRACHEAL (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 100/199/065
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that the cuff of the endotracheal tube was found leaking after intubation.No patient harm reported.
 
Event or Problem Description
Additional information received confirming there was no patient harm.No medical intervention required.The outcome of the event was resolved.
 
Additional Manufacturer Narrative
No device was returned for investigation.Instead, two photos and one video were sent in.The video showed a tracheal tube inflation line being connected to a syringe and being inflated with air.The cuff and pilot balloon were inflating.The pilot balloon was submerged under water and air bubbles were observed to come out of the proximal end near the check valve.This confirmed the customer complaint of leakage.Photo one shows packaging and photo two shows a close up of the pilot balloon submerged in water where air bubbles were observed again.The manufacturing process for detecting leaks was reviewed and without the device, no root cause could be determined.Device history review showed no non-conformities during the manufacturing process.

Brand Name
SILICONISED PVC ORAL/NASAL SOFT CUFF TRACHEAL
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16869477
Report Number3012307300-2023-05074
Device Sequence Number20322949
Product Code BTR
UDI-Device Identifier15019315022319
UDI-Public15019315022319
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K790312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100/199/065
Device Catalogue Number100/199/065
Device Lot Number4220262
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/01/2023
06/19/2023
Initial Report FDA Received Date05/04/2023
Supplement Report FDA Received Date06/13/2023
06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown